MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION AG-920RA; MULTI-GAS UNIT

NIHON KOHDEN CORPORATION AG-920RA; MULTI-GAS UNIT
Model Number AG-920RA
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The clinical staff swapped out the unit right away for the remainder of the case.They sent the failed unit in for repair and it is currently awaiting evaluation.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The biomedical engineer (bme) reported that, during a case, the multigas unit had inaccurate etco2 and sevo values.It also gave a calibration error message.
 
Additional Manufacturer Narrative
Details of complaint: on (b)(6) 2018, customer stated that device gives incorrect etco2 and sevo readings.Device gives calibration error.Customer used the same water trap and sampling on a replacement gas unit without issue.Service requested: repair.Service performed: repair.Investigation result: device was placed into service on 10/24/2012.Service history shows no other notifications.Maintenance history is unknown.Customer reused the water trap and sampling line a replacement gas unit.Nka repair center evaluated the device.The reported issue of calibration error could not be duplicated; however, the inaccurate gas readings was confirmed.After gas unit was successfully calibrated, the gas readings were still out of specification.It was recommended to replace the gas sensing unit, cd-237p.Review of the device history record (dhr) shows that the unit has no history of capa, ncmr, refurbishing, or other suspected defects correction: d4.Udi#, incorrectly listed on mdr initial.Updated on mdr follow up 001.Additional information: b4.Date of this report.F6.Date user facility/importer became aware of the event.F7.Type of report.F11.Date report sent to fda.F13.Date report sent to manufacturer.G4.Date received by manufacturer.G7.Type of report.H2.If follow-up, what type? additional information.Correction.Device evaluation.H3.Device evaluated by manufacturer? h6.Event problem and evaluation codes.H10.Additional manufacturer narrative.
 
Event or Problem Description

Brand Name
AG-920RA
Common Device Name
MULTI-GAS UNIT
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7871306
Report Number8030229-2018-00365
Device Sequence Number1703526
Product Code CCK
UDI-Device Identifier00841983103162
UDI-Public00841983103162
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K020046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
Report Date (Section F) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAG-920RA
Device Catalogue NumberAG-920RA
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/15/2019
Device Age73 MO
Event Location Hospital
Date Report to Manufacturer10/17/2019
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Date Report Sent to FDA10/17/2019